Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 164, NWS Shreveport, LA

August 26, 2002Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2002, 5:30 PM CDT for Angelina County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2002, 5:30 PM CDT (22:30 UTC)
Expired
Aug 26, 2002, 6:00 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1929 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1929 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS54 KSHV 262230
SVRSHV
TXC005-262300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT MON AUG 26 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 600 PM CDT

* AT 528 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER ZAVALLA...OR ABOUT 23   
  MILES SOUTHEAST OF LUFKIN...MOVING SOUTH SOUTHEAST AT 15 MPH.

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 600 PM CDT.

LAT...LON 3122 9434 3117 9455 3108 9450 3110 9428

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:15 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 26, 3:15 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT MON AUG 26 2002

NORTHWEST FLOW...AND BASICALLY DRY WEATHER THROUGH NEXT SEVEN DAYS.
NEW MESO ETA RUN HAS PLACED ANY NOCTURNAL MCS DEVELOPMENT TOO FAR
WEST TO HAVE AN EFFECT THIS FAR EAST. THICKNESS PROGS STILL INDICATE
SOME SOUTHEAST MOVEMENT POSSIBLE...WHICH COULD REACH WESTERN MOST
ZONES. SINCE CURRENT FORECAST HAS ONLY SLIGHT CHANCE...WILL LET RIDE
TO SEE WHAT NEXT MODEL RUN DOES FOR TUESDAY NIGHT. OTHER THAN
THIS...MOSTLY ISOLATED AFTERNOON AND EVENING TSTMS...SOUTHERN MOST
ZONES. TEMPS WILL BE A LITTLE COOLER AT NIGHT AS SLIGHTLY DRIER AIR
ADVECTS OVER REGION IN NORTHERLY LOW LEVEL FLOW. NOT MUCH CHANGE IN
DAYTIME TEMPS AS UPPER RIDGE HOLDS OVER WEST TEXAS THROUGH THE
FORESEEABLE FUTURE.

PRELIMS....

SHV 071/095 070/094 070 2220
MLU 070/094 068/093 069 0010
TXK 070/094 070/094 070 0220
TYR 073/095 072/095 072 2220
LFK 072/095 071/095 071 2221

.SHV...NONE.

14

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.